Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Wellbutrin

I was taking 30 mgs Lexapro for about a year to treat depression and anxiety.  It did not seem to do the trick so about 3 weeks ago, my psychiatrist started me on 150 mgs of Wellbutrin and gradullaly reduced the amount of Lexapro by 10 mgs every 3 days and taking 10 mgs until the prescription ran out.  Last week we decided to increase the Wellbutrin SR to 2, 150 mgs doses per day.  In the last couple of days I have been feeling really strange and sort of sickly.  My head feels foggy and my eyes are tired, I have night sweats, I am very thirsty, my joints ache, and I am fatigued.  (One of the reasons for switching to Wellbutrin was due to a lack of energy and always feeling fatigued.)  On top of all of that, I feel unhappy, and am very irritable.  
Is this normal?  Will I feel better in a couple of weeks?  

Thank you in advance for your input.
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
You might talk to your psychiatrist about going back to the lower dose for a while....the extra dose may be causing all the trouble so that is what you have to find out first.
Avatar universal
I recently started taking Lexapro (5 weeks ago) and in the last two weeks began experiencing daily migraines and severe muscle tightness in my legs, as well as 10 pounds of weight gain. I haven't changed what I eat which is fairly healthy and have never had an issue gaining weight in my life. I also begin gettnig really dizzy to the point where the room spins if I look down. I am going to stop taking it and am on 10 mg. My psychiatrist recommended I just stop considering I am at a low dose. Has anyone else experienced the muscle tightness or the weight gain? It hasn't helped my anxiety at all which may just be normal for living in NYC, not sure.

Thanks,
Meg
Avatar universal
I feel as though I am in an absolute funk.  I cannot seem to get over my relationship problems to the point of developing superstitous OCD...very silly, I know.  I saw a psychiatrist for the absurdity and was put on paxil, ativan, topamax, lexapro, etc...and due to gaining weight I stopped going to her and was off of all meds.  2 yrs later I started wellbutrin xl 150, 6 months later 300mg...not working but have been very happy with the weight loss so I don't want to stop (gained LOTS during paxil period)  I just want the wellbutrin to work so bad that I keep giving it more time to see if it kicks in (about 4 weeks now on 300).  I am not suicidal AT ALL but I would really not mind dying, so I know something needs to change.

Ultimately, my question is what do I do?  If I gain more weight I couldn't deal with it, but wanting to die, albeit naturally, isn't healthy either...I don't have health insurance to pay for cognitive behavioral therapy but drug companies are generous enough to give me prescriptions free.  This is an unsolvable problem to me, and if you can answer it I would truly be thankful....but thanks at least for reading.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area